Reply To: Asparaginase and transfusions

  • William Copeck

    Member
    January 16, 2014 at 9:12 pm

    We try to never do both a transfusion and Asparaginase on the same day for this very reason. We feel it is better to inconvenience the family than risk not knowing which item someone reacted to.

    ——————————————-
    William Copeck
    Bloomfield, NJ
    United States
    ——————————————-

    ——————————————-
    Original Message:
    Sent: 01-16-2014 09:08 PM
    From: Donna Kandsberger
    Subject: Asparaginase and transfusions

    This message has been cross posted to the following Discussions: Outpatient Staff Clinic Issues and Advanced Practice Nurses .
    ——————————————-
    We’ve recently had a couple of questionable low-grade hypersensitivity reactions in patients who had received IV Pegasparaginase and a blood product transfusion during the same clinic visit. In future, we would like to avoid situations where we feel compelled to switch a child to Erwinaze because we were not able to be certain whether the reaction was due to the drug or the transfusion. We are considering forbidding transfusions during the same clinic visit as asparaginase, but realize it would be burdensome to patients & families to have to come for an additional clinic visit.

    Do you allow blood products to be administered during the same visit as asparaginase?